MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH - MR MAGNETOM VIDA FIT; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHCARE GMBH - MR MAGNETOM VIDA FIT; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 11410481
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an incident occurred after a patient examination with the magnetom vida fit system on (b)(6), 2022.On (b)(6), 2022, additional information was received by siemens regarding the incident and based on this information it was determined the complaint was reportable.Per the complaint report there was a serious injury associated with this issue.It was stated that a patient with ear epithesis pins was examined with a 3 t mri.Afterwards the epithesis pins in the patient's ears were no longer magnetic.To replace the epithesis pins a surgical procedure is necessary.The patient has had previous examinations with 3 t mri systems during which the epithesis pins were not affected.Although the relation between the last mri examination and the loss of magnetism of the patient's ear epithesis pins is unclear, siemens decided to report this incident with an abundance of caution.The reported event occurred in germany.
 
Additional Manufacturer Narrative
Siemens has initiated an investigation of the reported event.The root cause has not yet been determined.Siemens will submit a supplemental report if additional reportable information available.Internal id# (b)(4).
 
Additional Manufacturer Narrative
H10 manufacturer narrative: siemens completed the investigation for the reported event.Additional information was received from the customer stating that the patient's epithesis pins were not mr safe or conditional.The implants (pins) are made of surgical steel with a white iron magnet and chrome-plated screws.As previously reported, the patient had to undergo surgery to replace the demagnetized pins.The system worked as specified and the issue was caused by a user error.The operator manual explains in detail the potential hazards for patients due to a strong magnetic field and that only mr safe or mr conditional accessories, tools and devices are to be used within the specified and clearly marked areas.Additional action by siemens is not necessary.This complaint has been closed.H11 corrected data: the initial report number should have been 3002808157-2022-48711 not 3002808157-2022--49711.Since the initial report was named 3002808157-2022--49711, this supplemental report was submitted under the same report number for fda reporting consistency.This note has been added for siemens' documentation purposes regarding the report number for clarification.The report number should have corresponded with the internal siemens complaint number pm00348711.This error has no impact to the initial reporting of the event to the fda or the supplemental report.
 
Additional Manufacturer Narrative
It is not known if the patient underwent surgery to replace the demagnetized pins.It is only known to siemens that the patient will have to undergo surgery to replace the pins.

Brand Name
MAGNETOM VIDA FIT
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH - MR
henkestrasse 127
erlangen, 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH - MR
henkestrasse 127
erlangen, 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843234198
MDR Report Key15657330
Report Number3002808157-2022-49711
Device Sequence Number6377193
Product Code LNH
UDI-Device Identifier04056869245188
UDI-Public04056869245188
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K220939
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11410481
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer12/05/2022
12/08/2022
Initial Report FDA Received Date10/24/2022
Supplement Report FDA Received Date12/07/2022
12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown